What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Sep 1, 1:53 PM EST, 2 hours 42 minutes earlier.
Area forecast discussion, Sep 1, 1:53 PM EST, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
253 PM EDT Thu Sep 1 2022
.NEAR TERM [Through Friday]...
The weak upper level trough that has been in place over the area the
last day or two will finally push east of the region off the east
coast of Florida. During this time on Friday, Surface high pressure
will continue to settle in the Northeast, which will provide a
dominant easterly to southeasterly flow across the region during the
afternoon on Friday. At the surface, there will likely be some
surface trough across the region tomorrow, that may be an initial
focal point for shower and thunderstorm activity. This will
especially be true in the morning hours; however, with the
aforementioned easterly to southeasterly flow developing, a
secondary wave of storms looks possible based off of current CAM
guidance, which has Atlantic Seabreeze storms pushing into the area
late Friday night. Current thoughts are that the proximity of the
surface high is too far from the region to lead to strong enough
easterly flow across the area; however, storms may push east off of
outflow boundaries that may develop from any deep convection. This
has happened several times throughout the summer in weak flow
environments. Overall, the impacts will likely be the continued
potential for localized flash flooding with widespread PWATs
forecast to remain around 2 inches, and strong gusty winds with
stronger thunderstorms. High temperatures tomorrow will struggle to
reach 90 areawide, with much of the region remaining in the upper
80s. Lows tonight will generally fall into the low 70s as is typical
this time of the year.
.SHORT TERM & LONG TERM [Friday Night Through Thursday]...
Although troughing is forecast over the Ohio River Valley to start
out the short/long period, mid-level riding is expected to settle
over Florida. Despite the ridging, deep layer moisture and a
remnant boundary near or north of the region will allow for fairly
scattered to widespread showers and thunderstorms to develop each
afternoon. The primary hazards remain gusty winds and locally
heavy rainfall. Early next week, a trough is forecast to drop
southward into the Southeast CONUS as the ridge weakens, dragging
another weak frontal boundary into the area.
High temperatures are generally forecast in the upper 80s to low
90s across the area through early next week before cooling just a
bit in the wake of the weak front. Low temperatures are forecast
in the low 70s.
&&
.AVIATION...
[Through 18Z Friday]
VFR conditions are expected for all terminals for the remainder of
the afternoon and evening outside of forecasted shower and
thunderstorm activity that may cause brief periods of MVFR to LIFR
restrictions to all terminals. Towards the morning hours, DHN,
ABY, and VLD are expected to drop to IFR CIG restrictions before
slowly lifting through the early morning hours. VFR conditions are
forecast for all terminals from mid morning through the remainder
of the TAF period. Another round of showers and thunderstorms
looks to return tomorrow afternoon and evening that may impact all
terminals.
&&
.MARINE...
Generally light winds near or below 10knots and seas under 2 to 3
feet are expected for the upcoming period. The main concern will
be periods of showers and thunderstorms expected across the waters
with gusty winds and locally higher seas possible.
&&
.FIRE WEATHER...
By Thursday, moisture is expected to overspread the western portion
of the forecast area that has been dry the last couple of days,
which will keep any fire weather concerns low for the whole region.
There will be scattered showers and thunderstorms across the region
on Thursday as deep tropical moisture overtakes the region.
Dispersions will remain low for Thursday, but will predominantly
remain above 20 areawide, therefore, it did not prompt a headline
for tomorrow.
&&
.HYDROLOGY...
Rivers from the Ochlockonee basin eastward are running high,
including the Saint Marks, Aucilla, and Withlacoochee. However,
they are still within their banks. Additional heavy rainfall each
afternoon through Saturday will continue to support high flows.
If enough heavy rain occurs, these rivers could approach flood
stage, but rivers are not expected to exceed flood stage in the
next 7 days.
The richly moist air mass will expand northwest today further
into NW Florida and SE Alabama. Afternoon thunderstorms with
torrential rainfall rates will support isolated flash flooding and
local short-duration runoff issues. Areas along and southeast of a
Perry-to-Valdosta line have had the heaviest rain in recent days,
so they will be more vulnerable than usual to additional rounds of
heavy thunderstorms.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 89 73 90 73 / 30 60 50 80 40
Panama City 75 88 74 89 74 / 60 70 50 80 40
Dothan 72 88 71 87 72 / 30 70 40 80 40
Albany 72 88 72 87 72 / 40 70 40 80 40
Valdosta 71 90 72 90 72 / 40 70 40 70 20
Cross City 72 92 73 92 72 / 30 60 50 70 40
Apalachicola 76 87 75 87 76 / 50 60 60 70 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Bunker
SHORT TERM...Merrifield
LONG TERM...Merrifield
AVIATION...Bunker
MARINE...Merrifield
FIRE WEATHER...Bunker
HYDROLOGY...Haner
In the hours before
Special weather statement, Sep 1, 3:22 PM EST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
422 PM EDT Thu Sep 1 2022
GAZ122-124-126-012115-
Randolph GA-Lee GA-Terrell GA-
422 PM EDT Thu Sep 1 2022
...A strong thunderstorm will impact portions of eastern Randolph,
southwestern Lee and Terrell Counties through 515 PM EDT...
At 422 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Weston, or 11 miles northeast of Cuthbert, moving
southeast at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dawson, Shellman, Sasser, Bronwood, Parrott, Pachitla, Bridges
Crossroad, Herod, Yeomans, Dawson Municipal A/P, Graves, Goffs Mill,
Armena, Oakville, Chambliss, Olivers Mill, Martins Crossroads,
Brooksville, Benevolence and Chickasawhatchee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3188 8435 3187 8434 3191 8434 3166 8424
3168 8472 3192 8476 3192 8469 3193 8468
3192 8468 3192 8445 3196 8444
TIME...MOT...LOC 2022Z 318DEG 15KT 3187 8463
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
72-BUNKERSpecial weather statement, Sep 1, 3:28 PM EST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
428 PM EDT Thu Sep 1 2022
GAZ156-012100-
Decatur GA-
428 PM EDT Thu Sep 1 2022
...A strong thunderstorm will impact portions of northeastern Decatur
County through 500 PM EDT...
At 427 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bainbridge, moving west at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bainbridge, West Bainbridge, Ausmac, Decatur Co A/P and Steinham
Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3096 8444 3087 8450 3089 8461 3101 8469
3104 8455
TIME...MOT...LOC 2027Z 107DEG 11KT 3092 8451
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
02-MONTGOMERYSpecial weather statement, Sep 1, 3:39 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
439 PM EDT Thu Sep 1 2022
GAZ124>128-012130-
Worth GA-Lee GA-Dougherty GA-Terrell GA-Turner GA-
439 PM EDT Thu Sep 1 2022
...A strong thunderstorm will impact portions of Dougherty, west
central Turner, Lee, southeastern Terrell and Worth Counties through
530 PM EDT...
At 439 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Marine Corps Logistics Base, or 11 miles northwest
of Sylvester, moving south at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sylvester, Leesburg, Albany, Putney, Poulan, East Albany, Marine
Corps Logistics Base, Turner City, Terrell, Sumner, Warwick, Stocks,
Radium Springs, Forrester, Lockett Crossing, Sylvester Airport, South
Albany, Tempy, Southwest Ga Regional A/P and Parkerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3181 8377 3141 8370 3144 8400 3145 8407
3146 8430 3186 8432
TIME...MOT...LOC 2039Z 004DEG 11KT 3166 8395
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
72-BUNKERSpecial weather statement, Sep 1, 3:47 PM EST, 48 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
447 PM EDT Thu Sep 1 2022
GAZ130-131-012115-
Irwin GA-Ben Hill GA-
447 PM EDT Thu Sep 1 2022
...A strong thunderstorm will impact portions of Irwin and Ben Hill
Counties through 515 PM EDT...
At 447 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fitzgerald, moving southwest at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fitzgerald, Ocilla, Mystic, Lulaville, Osierfield, Waterloo, Pinetta,
Ashton, Irwinville, Fitzgerald Municipal A/P, Irwinville Airport,
Bowens Mill, Arp, Abba, Queensland and Red Bluff.
LAT...LON 3148 8336 3149 8338 3154 8340 3155 8342
3155 8345 3162 8350 3162 8349 3170 8349
3170 8346 3171 8345 3174 8347 3185 8333
3184 8321 3185 8319 3183 8314 3181 8313
3182 8311 3177 8300 3172 8300
TIME...MOT...LOC 2047Z 054DEG 16KT 3172 8326
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Sep 1, 4:00 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
400 PM CDT Thu Sep 1 2022
ALZ069-012130-
Houston AL-
400 PM CDT Thu Sep 1 2022
...A strong thunderstorm will impact portions of central Houston
County through 430 PM CDT...
At 400 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cottonwood, moving north at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dothan, Taylor, Midland City, Kinsey, Ashford, Cowarts, Webb,
Rehobeth, Avon, Memphis, Green Acres, Pearce, Enon, Lovetown, Wilson
Mill, Kelly Springs, Barber, Olympia Spa Resort, Keytons and Pleasant
Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3122 8521 3110 8524 3106 8542 3111 8547
3129 8548 3129 8541 3130 8535 3131 8523
TIME...MOT...LOC 2100Z 165DEG 8KT 3112 8535
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
02-MONTGOMERYLocal storm report, Sep 1, 4:14 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
514 PM EDT THU SEP 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL 1 NE STOCKS 31.66N 84.08W
09/01/2022 U0.70 INCH LEE GA PUBLIC
REPORT FROM MPING.
&&